Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 70, NWS Quad Cities, IA

May 17, 20175 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 17, 2017, 5:39 PM CDT for 5 counties in Iowa. It was in force for 66 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2017, 5:39 PM CDT (22:39 UTC)
Expired
May 17, 2017, 6:45 PM CDT
In force
66 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Henry County, IA, Jefferson County, IA, Keokuk County, IA, Van Buren County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 100 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 5:52 PM CDTHAIL 1.75Batavia, IAHAIL LASTED 10 MINUTES AND IS COVERING THE GROUND
May 17, 6:35 PM CDTTSTM WND GST 67Washington, IA
May 17, 6:36 PM CDTTORNADO7 Ne Washington, IAAN EF-1 TORNADO SPUN UP AND TRACKED RAPIDLY TO THE NORTHEAST. THE TORNADO DAMAGED NUMEROUS FARM OUTBUILDINGS, POWER LINES, AND TREES ALONG THE PATH. THE PEAK WIND SPEED WAS 110 MPH WITH A PATH LENGTH OF 5.95 MILES AND A MAX WIDTH OF 40 YARDS.
May 17, 6:37 PM CDTHAIL 1.751 E Rome, IA
May 17, 6:37 PM CDTHAIL 25 Wnw Mount Pleasant, IA
May 17, 6:46 PM CDTHAIL 1.5Sw Riverside, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 17, 3:44 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-348 J/kg
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

769 
WUUS53 KDVN 172239
SVRDVN
IAC087-101-107-177-183-172345-
/O.NEW.KDVN.SV.W.0070.170517T2239Z-170517T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
539 PM CDT WED MAY 17 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Northern Henry County in southeastern Iowa...
  Northwestern Van Buren County in southeastern Iowa...
  Southeastern Keokuk County in southeastern Iowa...
  Washington County in southeastern Iowa...
  Jefferson County in southeastern Iowa...

* Until 645 PM CDT

* At 539 PM CDT, severe thunderstorms were located along a line
  extending from near Hedrick to near Batavia to near Milton, moving
  northeast at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Fairfield, Washington, Kalona, Wellman, Winfield, Riverside,
  Wayland, Brighton, Richland, Ainsworth, Batavia, Birmingham,
  Libertyville, Lockridge, Crawfordsville, Maharishi Vedic City,
  Olds, Packwood, Rome and Mount Union.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in the Quad Cities.

&&

A tornado watch remains in effect until 1100 PM CDT for southeastern
and east central Iowa.

LAT...LON 4151 9188 4151 9153 4150 9151 4148 9150
      4147 9151 4143 9148 4116 9148 4116 9137
      4106 9137 4078 9218 4116 9218 4116 9226
TIME...MOT...LOC 2239Z 224DEG 51KT 4121 9233 4100 9221 4071 9221 

HAIL...1.00IN
WIND...60MPH
 
$$

Gibbs
3 follow-up statements
241 
WWUS53 KDVN 172303
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
603 PM CDT WED MAY 17 2017

IAC087-101-107-177-183-172345-
/O.CON.KDVN.SV.W.0070.000000T0000Z-170517T2345Z/
Henry IA-Van Buren IA-Keokuk IA-Washington IA-Jefferson IA-
603 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN HENRY...NORTHWESTERN VAN BUREN...SOUTHEASTERN KEOKUK...
WASHINGTON AND JEFFERSON COUNTIES...

At 603 PM CDT, severe thunderstorms were located along a line
extending from near Kinross to near Pleasant Plain to near
Birmingham, moving northeast at 55 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Fairfield, Washington, Kalona, Wellman, Winfield, Riverside, Wayland,
Brighton, Richland, Ainsworth, Batavia, Birmingham, Libertyville,
Lockridge, Crawfordsville, Maharishi Vedic City, Olds, Packwood, Rome
and Mount Union.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

A tornado watch remains in effect until 1100 PM CDT for southeastern
and east central Iowa.

LAT...LON 4151 9188 4151 9153 4150 9151 4148 9150
      4147 9151 4143 9148 4116 9148 4116 9137
      4106 9137 4078 9218 4116 9218 4116 9219
      4122 9219
TIME...MOT...LOC 2303Z 224DEG 50KT 4144 9192 4116 9191 4087 9200 

HAIL...<.75IN
WIND...70MPH
 
$$

Gibbs
561 
WWUS53 KDVN 172321
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
621 PM CDT WED MAY 17 2017

IAC107-172330-
/O.CAN.KDVN.SV.W.0070.000000T0000Z-170517T2345Z/
Keokuk IA-
621 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KEOKUK COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 1100 PM CDT for southeastern
and east central Iowa.

LAT...LON 4105 9212 4116 9201 4117 9194 4126 9195
      4151 9188 4151 9153 4150 9152 4150 9151
      4148 9150 4147 9151 4143 9148 4116 9148
      4116 9137 4106 9137 4078 9218
TIME...MOT...LOC 2320Z 224DEG 51KT 4161 9170 4133 9169 4104 9178 

$$

IAC087-101-177-183-172345-
/O.CON.KDVN.SV.W.0070.000000T0000Z-170517T2345Z/
Henry IA-Van Buren IA-Washington IA-Jefferson IA-
621 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN HENRY...NORTHWESTERN VAN BUREN...WASHINGTON AND
JEFFERSON COUNTIES...

At 620 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Tiffin to near Washington to near
Lockridge, moving northeast at 60 mph.

HAZARD...60 mph wind gusts. A tornado warning remain in effect for 
Washington County through 7 PM.

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Fairfield, Washington, Kalona, Wellman, Winfield, Riverside, Wayland,
Brighton, Ainsworth, Birmingham, Libertyville, Lockridge,
Crawfordsville, Maharishi Vedic City, Olds, Rome, Mount Union,
Pleasant Plain, Coppock and Douds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

A tornado watch remains in effect until 1100 PM CDT for southeastern
and east central Iowa.

LAT...LON 4105 9212 4116 9201 4117 9194 4126 9195
      4151 9188 4151 9153 4150 9152 4150 9151
      4148 9150 4147 9151 4143 9148 4116 9148
      4116 9137 4106 9137 4078 9218
TIME...MOT...LOC 2320Z 224DEG 51KT 4161 9170 4133 9169 4104 9178 

HAIL...<.75IN
WIND...60MPH
 
$$

ERVIN
324 
WWUS53 KDVN 172344 RRA
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
644 PM CDT WED MAY 17 2017

IAC087-101-177-183-172353-
/O.EXP.KDVN.SV.W.0070.000000T0000Z-170517T2345Z/
Henry IA-Van Buren IA-Washington IA-Jefferson IA-
644 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENRY...NORTHWESTERN
VAN BUREN...WASHINGTON AND JEFFERSON COUNTIES WILL EXPIRE AT 645 PM
CDT...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning will be allowed to expire.
However heavy rain is still possible with these thunderstorms.

A tornado watch remains in effect until 1100 PM CDT for southeastern
and east central Iowa.

Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Washinton County.

Remember, a Tornado Warning still remains in effect for Henry County.

LAT...LON 4105 9212 4116 9201 4117 9194 4126 9195
      4151 9188 4151 9153 4150 9152 4150 9151
      4148 9150 4147 9151 4143 9148 4116 9148
      4116 9137 4106 9137 4078 9218
TIME...MOT...LOC 2343Z 238DEG 32KT 4159 9155 4131 9154 4102 9163 

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:24 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, May 17, 2:24 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
224 PM CDT Wed May 17 2017

.SYNOPSIS...
Issued at 221 PM CDT Wed May 17 2017

Abbreviated early issuance AFD to get ready for convective event.
Water vapor showing neg tilted upper wave on track acrs southeastern
Neb. After potentail convective severe event this afternoon and
evening, a reprieve with cooler conditions on Thu. Then the next
main upstream large cut-off upper low will roll out to the upper
Midwest for a wet end to the week and start to the weekend.
Generally cooler Sunday into earlier next week, with another wave
digging from the northwest for another precip event toward mid next
week.

&&

.SHORT TERM...(This Evening through Thursday)
ISSUED AT 221 PM CDT Wed May 17 2017

Will have to watch for isolated to sctrd elevated storms with
hail potential ahead of the "main show" for the rest of the
afternoon, but the main severe weather event currently gathering
steam/"bubbling" in sfc pressure falls max over the MO RVR
Valley. Strong wing of lift into current mesoanalysis-indicated
already strongly sheared environment in place acrs the local area,
supportive of enhanced severe weather risk acrs the area
especially along and west of the MS RVR. Most of latest run
HiRes/CAM's continue to suggest an arching wing or two of broken
line of supercells, mixed with a few strong convective clusters,
moving rapidly at 50-60 MPH in from the west- southwest mainly
after 21z, with prime impact window from 5 PM to 8 or 9 PM CDT
before the brunt of the activity blows eastward. Again speed of
storms to complicate matters and increase danger aspect. Current
CAPEs of 1000-1500 J/KG acrs the region may increase a bit more
through early evening, while brunt of Cap/EML starts to migrate
eastward. This should be adequate for such strong shear profiles
to work with for all modes of severe weather, with tornadoes and
large hail the prime threats. But lingering concern that limited
CAPE for such strong shear profiles, may actually limit a higher
end severe weather event such as if we had 3000+ CAPEs.

The tornado threat may be limited to the initial incoming line as
long as llvl winds have some type of southeasterly direction
component, but then switch to more hail and damaging winds, as llvl
ambient environmental winds go south-southwest making for a more
uniform vertical profile, but still very high in speed shear.

Some isolated to sctrd showers and storms may linger acrs the
northern half of the CWA after the main line exits off to the east-
northeast through midnight, but then mainly dry into Thu morning or
just some wrap-around showers in the far north as upper level
cyclone pivots acrs northern WI and induces wrap-around.

Thu...after wrap around showers decrease in the north, this day
mainly dry and cooler in between two upper cyclones, with varying
amounts of cloud cover. LLVL baroclinicity aligns and tightens along
and south of the DVN CWA into the evening, with northeast post-
frontal boundary layer winds keeping temps in the 60s to low 70s
acrs much of the area.    ..12..

.LONG TERM...(Thursday Night through next Wednesday)
ISSUED AT 221 PM CDT Wed May 17 2017

Active weather pattern to continue through the period with chances
of rain and thunderstorms through the beginning of the weekend and
then again midweek next week.  Previously discussed issues with
model inconsistency still remains with this package.  This, along
with the threat for severe weather today has led to heavy use of
blended guidance for the long term.  Overall agreement in the large
scale pattern through the period means that the mesoscale details
need to be worked out and thus lead to most of uncertainty
throughout the period.   Gibbs

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
ISSUED AT 1241 PM CDT Wed May 17 2017

Brisk southerly sfc winds gusting over 30 KTS along with passing
mainly VFR clouds will be the main story this afternoon before the
main line of storms is expected to move into the local area from
the southwest later this afternoon and evening. An isolated storm to
wdly sctrd storms, though, is possible over the area ahead of the
main line, thus may keep VCNTY wording although that may be heavy
handed if current RADAR trends remain consistent. Have tried to
time a 1-2 hour window when a passing line of severe storms will
move northeastward through the TAF sites again during late
afternoon into early-mid evening. Then VCNTY for a few hours for
lingering isolated to sctrd storms behind the main line through
mid to late evening, then trend dry from midnight into Thu
morning. Sfc winds veering to the west at 10-20 KTS late tonight
into Thu morning, with cigs lowering to low VFR to MVFR in the main
low pressure storm system's wrap around cloud deck.   ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...Gibbs
AVIATION...12
Hazardous weather outlook, May 17, 3:02 AM CDT, 14 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
302 AM CDT Wed May 17 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-180815-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
302 AM CDT Wed May 17 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TONIGHT

Scattered thunderstorms are expected this morning. The main
threats are lightning and hail to penny size.

More widespread thunderstorms are expected this afternoon and
evening. Fast-moving storms could produce damaging winds around 70
mph and tornadoes. A secondary threat is large hail.

A south wind will gust around 40 mph this afternoon. Drivers of
high profile vehicles should use caution.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

There is a risk of thunderstorms late Thursday night through
Saturday evening. It is too early to determine the severe weather
risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is expected between 2 PM and 10 PM CDT today.

RP Kinney/08

In the hours before

Local storm report, May 17, 5:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
515 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     WELLMAN                 41.47N 91.84W
05/17/2017                   WASHINGTON         IA   LAW ENFORCEMENT

            TIME ESTIMATED - OUTBUILDINGS, SHED, WINDOWS AND ROOFS
            DAMAGED

&&

TES
Local storm report, May 17, 5:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             3 NE MUSCATINE          41.45N 91.04W
05/17/2017  M0.88 INCH       MUSCATINE          IA   TRAINED SPOTTER

&&

GROSS
Local storm report, May 17, 5:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
521 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     1 E RUBIO               41.22N 91.91W
05/17/2017                   WASHINGTON         IA   TRAINED SPOTTER

            TIME ESTIMATED - SEVERAL TREES DAMAGED. BOARDS BLOWN OFF
            RAILROAD WALKWAY, GROUND COVERED WITH LEAVES

&&

TES
Local storm report, May 17, 5:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
522 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             3 NE MUSCATINE          41.46N 91.03W
05/17/2017  M1.00 INCH       MUSCATINE          IA   TRAINED SPOTTER

&&

GROSS
Local storm report, May 17, 5:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
523 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             3 S DURANT              41.56N 90.91W
05/17/2017  M1.75 INCH       MUSCATINE          IA   TRAINED SPOTTER

&&

TES
Local storm report, May 17, 5:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
534 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     NON-TSTM WND DMG 1 E WYANET              41.36N 89.56W
05/17/2017                   BUREAU             IL   TRAINED SPOTTER

            DUST STORM ALONG ROUTE 6 - TRAFFIC BACKED UP DUE TO
            ACCIDENTS

&&

TES

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 1:23 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Iowa, Johnson, Jones and 3 more37 min
May 17, 8:50 AM CDTSpecial Weather StatementDVNScott25 min
May 17, 3:16 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Linn43 min
May 17, 3:36 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jones, Linn54 min
May 17, 3:38 PM CDTTornado WarningDVNJefferson, Keokuk, Washington52 min
May 17, 3:45 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee, Van Buren30 min
May 17, 3:49 PM CDTTornado WarningDVNHenry, Jefferson, Van Buren, Washington41 min
May 17, 3:55 PM CDTTornado WarningDVNDes Moines, Henry, Lee, Louisa, Van Buren50 min
May 17, 4:23 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Washington44 min
May 17, 4:40 PM CDTTornado WarningDVNDes Moines, Henry, Louisa, Muscatine50 min
May 17, 5:03 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Keokuk57 min
May 17, 5:24 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Muscatine, Scott30 min
May 17, 5:50 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Iowa, Johnson, Linn and 1 more55 min
May 17, 5:54 PM CDTSevere Thunderstorm WarningDVNJefferson, Van Buren51 min
May 17, 6:01 PM CDTTornado WarningDVNHenry, Jefferson, Lee, Van Buren59 min
May 17, 6:19 PM CDTTornado WarningDVNJohnson, Louisa, Washington41 min
May 17, 6:28 PM CDTFlash Flood WarningDVNJohnson, Linn3 hr
May 17, 6:31 PM CDTSevere Thunderstorm WarningDVNBuchanan, Cedar, Clinton, Delaware, Dubuque, Jackson and 5 more59 min
May 17, 6:32 PM CDTTornado Warning Tornado observedDVNDelaware, Dubuque, Jones, Linn43 min
May 17, 6:38 PM CDTSevere Thunderstorm WarningDVNHenry, Louisa, Muscatine, Washington52 min
May 17, 6:48 PM CDTTornado WarningDVNCedar, Johnson, Muscatine42 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.